MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 14MMCORT
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient had a primary orif ankle fx performed on (b)(6) 2019, and was walking at 10 weeks.Without experiencing a new injury, the implanted arthrex plate broke and displaced the fx.The patient will need a second surgery.There was not an arthrex sales representative present during the initial case.10 week x-rays revealing the broken plate have been provided to arthrex.Additional information received on 03/20/2020: the rep provided the original sales order from the primary procedure.The following arthrex devices were implanted during the primary surgery; ar-8943t-10 // lot: 474735 x 1, ar-8835-14 // lot: 10266334 x 1, ar-8835-14 // lot: 10268858 x 1, ar-8835-14 // lot: 10273289 x 1, ar-8835-14 // lot: 10291574 x 1, ar-8835-16 // lot: 10221152 x 1, ar-8835-18 // lot: 10211116 x 1, ar-8835-18 // lot: 10223067 x 1, ar-8840-14 // lot: 10035722 x 1.At time of initial report to arthrex (march 9-2020) or when the additional information was provided, on march 20-2020, the sales rep did not have any additional details pertaining to the expected second surgery.Additional information obtained 5/13/20: there was a delay in obtaining information due to the covid-19 pandemic.The sales rep has now been able to confirm that the patient underwent a revision procedure on (b)(6) 2020 at a different facility.During the revision all original implants were explanted.Rep was unable to confirm if the procedure took place at the health system¿s hospital or the outpatient surgery center.The facility information for the hospital will therefore be used.There is no information provided regarding how the case was completed once the broken plate and screws were explanted.The disposition of the explanted devices is unknown.

Brand Name
LO-PRO SCRW TM,SS 3.5X 14MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10108635
Report Number1220246-2020-01861
Device Sequence Number11614560
Product Code HWC
UDI-Device Identifier00888867047280
UDI-Public00888867047280
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 14MMCORT
Device Catalogue NumberAR-8835-14
Device Lot Number10273289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date06/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;